Oklahoma, 2005

Hail and Damaging Winds in Oklahoma, June 15 to 16, 2005

June 15 to 16, 2005 · NWS TSA · 14 events in 10 counties and zones

11 thunderstorm wind, 3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 15, 8:35 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 15, 8:35 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT WED JUN 15 2005

.DISCUSSION...
MCS DEVELOPING AS PLANNED ACROSS KANSAS AND NORTHWEST OKLAHOMA.
THIS COMPLEX WILL TRACK SOUTHEAST ACROSS THE FORECAST AREA LATE
TONIGHT AND THURSDAY WITH THE CORE OF THE SYSTEM POSSIBLY TRACKING
A BIT FURTHER WEST THAN PREVIOUSLY THOUGHT. REGARDLESS...BELIEVE
CATEGORICAL POPS ARE WARRANTED EVERYWHERE THURSDAY. FOR
TONIGHT...THE GOING FORECAST LOOKS PRETTY GOOD BUT DID ADJUST
MINIMUM TEMPERATURES DOWN A BIT IN THE VALLEYS OF SOUTHEAST
OKLAHOMA WHERE CURRENT READINGS ARE ALREADY NEAR THE FORECAST LOWS.

ANOTHER MCS IS LIKELY SOMEWHERE THURSDAY NIGHT AND FRIDAY BUT ITS
LOCATION WILL BE DETERMINED BY THE FATE OF THE INITIAL MCS.
SUSPECT THAT THE BRUNT OF THE SECOND SYSTEM THOUGH MAY BE WEST OF
OUR AREA AS OUTFLOW BOUNDARY IS LIKELY TO BE PUSHED RATHER FAR TO
OUR SOUTH AND WEST THURSDAY. LEFT TEMPERATURES PRETTY MUCH AS IS
FOR THURSDAY ALTHOUGH THEY MAY BE A BIT WARM IN SOME PLACES.

UPDATE COMING SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

FORECASTER ID= 5

PLATE
Hazardous weather outlook, Jun 15, 10:12 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1112 PM CDT WED JUN 15 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1112 PM CDT WED JUN 15 2005

...SEVERE THUNDERSTORMS POSSIBLE LATE TONIGHT ACROSS NORTHEAST
OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...1 AM.
	AREA AT GREATEST RISK...NORTH OF INTERSTATE 44.

DISCUSSION...
TWO THUNDERSTORM COMPLEXES DEVELOPED THIS EVENING THAT MAY END UP
AFFECTING NORTHEAST OKLAHOMA LATE TONIGHT. ONE IS CURRENTLY OVER
CENTRAL KANSAS AND ANOTHER IS OVER NORTHWEST OKLAHOMA. THESE
COMPLEXES ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AS
THE LOW LEVEL JET INCREASES ACROSS THE SOUTHERN PLAINS.
THE MAIN THREAT FROM THESE STORMS WILL BE STRONG THUNDERSTORM
WINDS OF AROUND 65 MPH. ADDITIONAL CONCERNS WILL BE THE POTENTIAL FOR
HEAVY RAINS AND POSSIBLE FLOODING...ESPECIALLY FOR LOCATIONS NEAR
THE OKLAHOMA KANSAS BORDER WHERE THE GROUND IS ALREADY SATURATED FROM
PREVIOUS RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND INTO THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...DANGEROUS HEAT INDEX POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE LIKELY TO BE ONGOING
THURSDAY MORNING...AND WITH UNCERTAINTIES IN THE SPEED OF THE
SYSTEMS...THUNDERSTORMS COULD REDEVELOP OR INTENSIFY OVER THE AREA
THURSDAY AFTERNOON. ADDITIONAL THUNDERSTORM COMPLEXES MAY AFFECT THE
AREA AGAIN FRIDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY...AND LATER
FORECASTS SHOULD BE MONITORED CLOSELY FOR BOTH SEVERE WEATHER AND
HEAVY RAIN POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 15, 9:43 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT WED JUN 15 2005

OKZ054-059-161000-
OSAGE-PAWNEE-
1043 PM CDT WED JUN 15 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
486 IN EFFECT UNTIL 5 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 2 COUNTIES

IN NORTHEAST OKLAHOMA

OSAGE... PAWNEE...

THIS INCLUDES THE CITIES OF...PAWHUSKA AND PAWNEE.

The radar

The Vance AFB radar (KVNX), 119 km away, was scanning. The volume nearest the first event began at 05:45 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Osage

When
June 15, 11:45 PM CST
Where
Osage County, 7 mi SW of Burbank
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.633, -96.800

The mesonet site southwest of Burbank measured a 59 mile an hour wind gust.

Thunderstorm Wind, Pawnee

When
June 15, 11:55 PM CST
Where
Pawnee County, Ralston
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.500, -96.717

Hail, Washington

When
June 16, 12:30 AM CST
Where
Washington County, Bartlesville
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.750, -96.000

Thunderstorm Wind, Pawnee

When
June 16, 12:30 AM CST
Where
Pawnee County, Maramec
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.250, -96.667

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Osage

When
June 16, 12:30 AM CST
Where
Osage County, Avant
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.483, -96.067

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Washington

When
June 16, 12:30 AM CST
Where
Washington County, Ochelata
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.600, -95.983

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Nowata

When
June 16, 12:55 AM CST
Where
Nowata County, Nowata
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.700, -95.633

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Creek

When
June 16, 12:55 AM CST
Where
Creek County, Drumright
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
35.983, -96.600

Thunderstorm winds estimated at 60 miles an hour blew down power lines.

Thunderstorm Wind, Tulsa

When
June 16, 1:10 AM CST
Where
Tulsa County, 10 mi SE of Tulsa
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.050, -95.817

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs. The downed tree limbs fell on power lines resulting in the loss of power to 26,000 homes.

Hail, Tulsa

When
June 16, 1:18 AM CST
Where
Tulsa County, Broken Arrow
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.050, -95.783

Hail, Rogers

When
June 16, 1:25 AM CST
Where
Rogers County, Tiawah
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.267, -95.567

Thunderstorm Wind, Mayes

When
June 16, 1:25 AM CST
Where
Mayes County, Pryor
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -95.317

Thunderstorm winds estimated at 70 miles an hour blew down a large tree.

Thunderstorm Wind, Muskogee

When
June 16, 2:13 AM CST
Where
Muskogee County, 3 mi E of Ft Gibson
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.800, -95.200

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Cherokee

When
June 16, 2:15 AM CST
Where
Cherokee County, Tahlequah
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
35.917, -94.967

Thunderstorm winds estimated at 70 miles an hour blew down a very large tree limb and downed power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456132, 5456133, 5456134, 5456135, 5456136, 5456137, 5456138, 5456139, 5456140, 5456141, 5456142, 5456143, 5456144, 5456145.